Header

UZH-Logo

Maintenance Infos

Curves of every genus with many points. II. Asymptotically good families


Elkies, N; Howe, E; Kresch, A; Poonen, B; Wetherell, J; Zieve, M (2004). Curves of every genus with many points. II. Asymptotically good families. Duke Mathematical Journal, 122(2):399-422.

Abstract

We resolve a 1983 question of Serre by constructing curves with many points of every genus over every finite field. More precisely, we show that for every prime power q there is a positive constant cq with the following property: for every integer g≥0, there is a genus-g curve over Fq with at least cqg rational points over Fq. Moreover, we show that there exists a positive constant d such that for every q we can choose cq=d log q. We show also that there is a constant c>0 such that for every q and every n>0, and for every sufficiently large g there is a genus-g curve over Fq that has at least cg/n rational points and whose Jacobian contains a subgroup of rational points isomorphic to (Z/nZ)r for some r>cg/n.

Abstract

We resolve a 1983 question of Serre by constructing curves with many points of every genus over every finite field. More precisely, we show that for every prime power q there is a positive constant cq with the following property: for every integer g≥0, there is a genus-g curve over Fq with at least cqg rational points over Fq. Moreover, we show that there exists a positive constant d such that for every q we can choose cq=d log q. We show also that there is a constant c>0 such that for every q and every n>0, and for every sufficiently large g there is a genus-g curve over Fq that has at least cg/n rational points and whose Jacobian contains a subgroup of rational points isomorphic to (Z/nZ)r for some r>cg/n.

Statistics

Citations

12 citations in Web of Science®
11 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

25 downloads since deposited on 29 Nov 2010
3 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Uncontrolled Keywords:curves over finite fields with many rational points; asymptotic lower bounds; class field towers; degree-2 covering of curves
Language:English
Date:2004
Deposited On:29 Nov 2010 16:26
Last Modified:05 Apr 2016 13:24
Publisher:Duke University Press
ISSN:0012-7094
Additional Information:2004 © Duke University Press
Publisher DOI:https://doi.org/10.1215/S0012-7094-04-12224-9
Related URLs:http://www.ams.org/mathscinet-getitem?mr=2053756
http://www.zentralblatt-math.org/zbmath/search/?q=an%3A1072.11041

Download

Download PDF  'Curves of every genus with many points. II. Asymptotically good families'.
Preview
Filetype: PDF (Preprint)
Size: 345kB
View at publisher